Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 22, NWS Paducah, KY

April 26, 2016Scott County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 26, 2016, 5:00 PM CDT for Scott County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2016, 5:00 PM CDT (22:00 UTC)
Expired
Apr 26, 2016, 5:18 PM CDT
In force
18 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Scott County, MO

The radar

The Paducah radar (KPAH), 78 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 3:03 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 10.0 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
803 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WUUS53 KPAH 262200
SVRPAH
MOC201-262230-
/O.NEW.KPAH.SV.W.0022.160426T2200Z-160426T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
500 PM CDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SCOTT COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 530 PM CDT

* AT 500 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORAN...MOVING
  NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CAPE GIRARDEAU...SCOTT CITY...CHAFFEE...ORAN...BENTON...MORLEY...KELSO...
  VANDUSER...COMMERCE AND LAMBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3709 8978 3714 8976 3714 8972 3716 8972
      3715 8970 3718 8970 3719 8968 3720 8968
      3720 8965 3722 8965 3722 8962 3723 8962
      3725 8946 3721 8947 3714 8943 3711 8946
      3698 8970
TIME...MOT...LOC 2200Z 244DEG 28KT 3709 8966 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
657 
WWUS53 KPAH 262218
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
518 PM CDT TUE APR 26 2016

MOC201-262228-
/O.CAN.KPAH.SV.W.0022.000000T0000Z-160426T2230Z/
SCOTT MO-
518 PM CDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SCOTT COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FOR SOUTHERN ILLINOIS...AND SOUTHEASTERN
MISSOURI.

LAT...LON 3709 8978 3714 8976 3714 8972 3716 8972
      3715 8970 3718 8970 3719 8968 3720 8968
      3720 8965 3722 8965 3722 8962 3723 8962
      3725 8946 3721 8947 3714 8943 3711 8946
      3698 8970
TIME...MOT...LOC 2212Z 244DEG 28KT 3715 8950 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:41 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Apr 26, 2:41 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
241 PM CDT TUE APR 26 2016

.SHORT TERM...(Tonight through Thursday night)
Issued at 241 PM CDT Tue Apr 26 2016

Isolated to scattered showers have started to develop across our
northern counties in the warm unstable air south of a warm front.
Thunderstorm complex in east central Missouri will continue to
move east southeast, reaching our northwest counties around 20z,
and sliding across our northern counties through 00z.

Models indicate the warm front will continue to meander near the
Interstate 64 corridor into tonight. Locations near the front
will be the better focus for showers and storms, though isolated
to scattered showers and storms will be possible area wide
through the overnight. By late tonight, the eastward progression
of a cold front will bring a surge of moisture/showers and
thunderstorms into our western counties. The approach and passage
of the cold front will keep widespread showers and storms across
our entire region through the day Wednesday and into Wednesday
evening. Showers and storms will taper off from west to east late
Wednesday night into Thursday. Models show the cold front east of
our area by midday Thursday, so just a few showers and storms may
linger in our far eastern counties mainly early in the day.

South winds across the region will keep us unseasonably warm
tonight into Wednesday night. Low temperatures tonight will be in
the lower to middle 60s, and just couple of degrees cooler for
Wednesday night in the upper 50s to lower 60s. Highs on Wednesday
will be in the upper 70s to around 80 degrees.

A weak upper level ridge will briefly build into our region late
Thursday into Thursday night. This will help give a brief break in
our stormy weather pattern. Temperatures will remain warm on
Thursday with highs in the upper 70s to around 80 degrees, but
winds will shift to the northwest by Thursday night. This will
drop lows back into the middle to upper 50s, which is actually
still above seasonal normals.

.LONG TERM...(Friday through Tuesday)
Issued at 241 PM CDT Tue Apr 26 2016

The forecast for the long term period continues to indicate a rather
wet period. Average confidence in the first half of the long term
period, then below average in the second half due to greater model
differences.

A closed H5 low moving northeast out of the four corners region on
Friday will induce a surface low over the panhandle of Texas on a
frontal boundary extending from the low to the south of our area.
This will generate an overrunning rain event that is forecast to
push showers and thunderstorms into our far western counties by
Friday afternoon.

As the system slowly approaches, precipitation chances continue to
ramp up Friday into Friday night, with the highest chances area wide
being Saturday and Saturday night with the passage of the system. In
its wake, precipitation chances are expected to taper off from the
west but will linger from Sunday into Monday due to the presence of
upstream upper level energy and decent moisture.

Monday night into Tuesday the latest GFS and ECMWF deterministic
models are showing weak H5 ridging, little to no deep layer
moisture, and high pressure at the surface, therefore no QPF
forecast. However the Superblend and GEFS ensembles thinks there's a
chance for showers, albeit small, in those periods so will keep
pops low.

Temperatures remain at or above normal through the period.

&&

.AVIATION...
Issued at 1246 PM CDT Tue Apr 26 2016

MVFR conditions will prevail through much of the TAF period. VFR
conditions will continue for the next hour or two until a broad
area of showers and thunderstorms passes through the Quad State
area this afternoon and evening, causing sharp ceiling and
visibility changes and gusty winds. After convection and showers
move out this evening, MVFR cigs and south winds AOB 7 kts will
prevail until near sunrise. While some uncertainty exists
regarding tomorrow's forecast, at this time it is likely that
another wave of convection will pass through in the morning hours.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...JP
AVIATION...BP2
Hazardous weather outlook, Apr 26, 3:12 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
312 PM CDT TUE APR 26 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
312 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

...SEVERE THUNDERSTORM WATCH #106 IN EFFECT UNTIL 7 PM FOR PARTS
OF SOUTHWEST IL AND SOUTHEAST MO...

...SEVERE THUNDERSTORM WATCH #110 IN EFFECT UNTIL 10 PM FOR SCOTT
COUNTY MO...AND PARTS OF SOUTHERN IL AND WESTERN KY...AND ALL OF
SOUTHWEST IN...

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
THE EVENING HOURS GENERALLY NORTH OF A LINE FROM POPLAR BLUFF MO
TO SIKESTON MO TO PADUCAH KY TO GREENVILLE KY. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY HAZARDS WITH ANY STORMS THAT BECOME
SEVERE. SEE SEVERE THUNDERSTORM WATCHES 106 AND 110 FOR ADDITIONAL
DETAILS.

OTHERWISE...SMALL THUNDERSTORM CHANCES EXIST OVERNIGHT WITH THE
PRIMARY ASSOCIATED HAZARDS BEING LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES WEDNESDAY AND WEDNESDAY NIGHT INCLUDE A
SLIGHT RISK OF SEVERE STORMS FOR DAMAGING WIND AND LARGE HAIL.
ISOLATED TORNADOES ARE ALSO A POSSIBILITY WITH THE BEST CHANCE
TIME PERIOD FOR STRONG OR SEVERE STORMS WEDNESDAY AFTERNOON AND
EVENING.

MORE STORM CHANCES EXIST OVER THE WEEKEND AND MAY INCLUDE A THREAT
FOR SEVERE WEATHER HAZARDS AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING
HOURS...ESPECIALLY IN THOSE AREAS MENTIONED IN THE FIRST PARAGRAPH ABOVE.

JP

In the hours before

Local storm report, Apr 26, 4:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     W JEFFERSONVILLE        38.44N 88.40W
04/26/2016  E50 MPH          WAYNE              IL   EMERGENCY MNGR

            PEA SIZE HAIL ALSO

&&

BP2
Local storm report, Apr 26, 4:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             2 N DIXON SPRINGS       37.41N 88.67W
04/26/2016  E1.00 INCH       POPE               IL   TRAINED SPOTTER

            MARBLE TO QUARTER SIZE HAIL BETWEEN DIXON SPRINGS AND
            GLENDALE

&&

BP2
Special weather statement, Apr 26, 4:47 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT TUE APR 26 2016

ILZ075>078-080>094-INZ081-082-085>087-KYZ014-018-MOZ076-086-087-
100-107>111-262300-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-UNION KY-HENDERSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU-
WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...MORGANFIELD...HENDERSON...
PERRYVILLE...SILVER LAKE...MARBLE HILL...CAPE GIRARDEAU...
JACKSON...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF...
BLOOMFIELD...SIKESTON
447 PM CDT TUE APR 26 2016

...HEAVY RAIN UP TO AN INCH LIKELY WITH LINE OF THUNDERSTORMS
THROUGH 6 PM CDT...

HEAVY RAIN...WITH RAINFALL TOTALS RANGING FROM SIX TENTHS TO ONE
INCH...WILL BE LIKELY WITH THE LEADING EDGE OF THE LINE OF
THUNDERSTORMS MOVING ACROSS SOUTHERN ILLINOIS...SOUTHEAST
MISSOURI...SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY THIS
AFTERNOON.

THE HEAVY RAIN WILL LAST APPROXIMATELY A HALF HOUR BEFORE THE
RAIN INTENSITY LESSENS DRAMATICALLY.

THIS RAIN WILL LIKELY OVERWHELM SMALL DITCHES AND STREAMS BRIEFLY
AFTER THE STORMS ROLL THROUGH YOUR AREA. THIS MAY ALSO CAUSE
MOMENTARY PONDING OF WATER ON ROADWAYS...ESPECIALLY IN URBAN AND
POORLY DRAINED LOCATIONS.

IF YOU ARE ABLE...PLEASE DELAY TRAVEL UNTIL THE RAINFALL HAS TIME
TO RUNOFF AND DRAIN AWAY FROM YOUR AREA. AVOID TRAVEL ON ROADS
THAT ARE COVERED WITH WATER.

LIGHT RAIN WILL LIKELY FOLLOW THE HEAVY RAIN UP TO AN HOUR
FOLLOWING THE PASSAGE OF THE INITIAL LINE OF THUNDERSTORMS.

SMITH
Local storm report, Apr 26, 4:52 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
452 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     HAIL             EVANSVILLE              37.98N 87.54W
04/26/2016  E0.25 INCH       VANDERBURGH        IN   PUBLIC

            PEA TO MARBLE SIZE HAIL AT UNIVERSITY OF SOUTHERN INDIANA

&&

RST
Local storm report, Apr 26, 4:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HAIL             HARRISBURG              37.74N 88.55W
04/26/2016  E0.50 INCH       SALINE             IL   TRAINED SPOTTER

            35 TO 40 MPH WINDS

&&

RST
Local storm report, Apr 26, 4:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     HARRISBURG              37.74N 88.55W
04/26/2016  E50 MPH          SALINE             IL   TRAINED SPOTTER

            ESTIMATED 50 MPH GUSTS WITH PEA SIZE HAIL

&&

BP2

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 4:48 PM CDTSevere Thunderstorm WarningPAHCape Girardeau27 min
Apr 26, 5:39 PM CDTSevere Thunderstorm WarningPAHStoddard10 min
Apr 26, 5:47 PM CDTSevere Thunderstorm WarningPAHMississippi15 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.